zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Qualitative properties of trajectories of control systems: a survey. (English) Zbl 0951.49003
Summary: We present a unified approach to a complex of related issues in control theory, one based to a great extent on the methods of nonsmooth analysis. The issues include invariance, stability, equilibria, monotonicity, the Hamilton-Jacobi equation, feedback synthesis, and necessary conditions.
49-02Research monographs (calculus of variations)
49J52Nonsmooth analysis (other weak concepts of optimality)
34A60Differential inclusions
49K15Optimal control problems with ODE (optimality conditions)
93B03Attainable sets
49L20Dynamic programming method (infinite-dimensional problems)
49N35Optimal feedback synthesis
[1]J.-P. Aubin, Viability theory.Birkhauser, Boston, 1991.
[2]J.-P. Aubin and A. Cellina, Differential inclusions.Springer-Verlag, New York, 1984.
[3]M. Bardi and P. Soravia, Hamilton-Jacobi equations with singular boundary conditions on a free boundary and applications to differential games.Trans. Am. Math. Soc. 325 (1991), 205–229. · Zbl 0732.35013 · doi:10.2307/2001667
[4]G. Barles, Discontinuous viscosity solutions of first-order Hamilton-Jacobi equations: a guided visit.Nonlinear Analysis 20 (1993), 1123–1134. · Zbl 0816.35081 · doi:10.1016/0362-546X(93)90098-D
[5]E. N. Barron and R. Jensen, Optimal control and semicontinuous viscosity solutions.Proc. Am. Math. Soc. 113 (1991), 397–402. · doi:10.1090/S0002-9939-1991-1076572-8
[6]–, Semicontinuous viscosity solutions for Hamilton-Jacobi equations with convex Hamiltonians.Commun. Partial Diff. Equ. 15 (1990), 1713–1742. · Zbl 0732.35014 · doi:10.1080/03605309908820745
[7]S. H. Benton, Jr., The Hamilton-Jacobi equation: a global approach.Academic Press, New York, 1977.
[8]L. D. Berkovitz, Characterizations of the values of differential games.Appl. Math. Optim. 27 (1988), 177–183. · Zbl 0647.90108 · doi:10.1007/BF01448365
[9]–, Optimal feedback controls.SIAM J. Control Optim. 27 (1989), 991–1007. · Zbl 0684.49008 · doi:10.1137/0327053
[10]N. P. Bhatia and G. P. Szego, Stability theory of dynamical systems.Springer-Verlag, Berlin, 1970.
[11]F. Browder, The fixed point theory of multivalued mappings in topological vector spaces.Math. Ann. 177 (1968), 283–301. · Zbl 0176.45204 · doi:10.1007/BF01350721
[12]R. Bulirsh and H. J. Pesh, The maximum principle, Bellman’s equation, and Carathéodory’s work.J. Optim. Theory Appl. 80 (1994), 199–225. · Zbl 0798.49001 · doi:10.1007/BF02192933
[13]P. Cannarsa and G. Da Prato, Second-order Hamilton-Jacobi equations in infinite dimensions.SIAM J. Control Optim. 29 (1991), 474–492. · Zbl 0737.49020 · doi:10.1137/0329026
[14]P. Cannarsa and H. Frankowska Value function and optimality conditions for semilinear control problems.Appl. Math. Optim. 26 (1992), 139–169. · Zbl 0765.49001 · doi:10.1007/BF01189028
[15]P. Cannarsa and M. Soner, Generalized one-sided estimates for solutions of Hamilton-Jacobi equations and applications.Nonlinear Anal. 13 (1989), 305–323. · Zbl 0681.49030 · doi:10.1016/0362-546X(89)90056-4
[16]F. H. Clarke, Generalized gradients and applications.Trans. Am. Math. Soc.,205 (1975), 247–262. · doi:10.1090/S0002-9947-1975-0367131-6
[17]–, Solutions périodiques des équations hamiltoniennes.Compt. Rend. Acad. Sci. Paris 287 (1978), 951–952.
[18]–, Optimal control and the true Hamiltonian.SIAM Rev. 21 (1979), 157–166. · Zbl 0408.49025 · doi:10.1137/1021027
[19]–, The applicability of the Hamilton-Jacobi verification technique. In Proceedings of the IFIP Conference (New York, 1981), pp. 88–94, System Modeling and Optimization.Springer-Verlag, Berlin, New York, 1982.
[20]–, On Hamiltonian flows and symplectic transformations.SIAM J. Control Optim. 20 (1982), 355–359. · Zbl 0506.58012 · doi:10.1137/0320027
[21]–, Hamiltonian trajectories and local minima of the dual action.Trans. Am. Math. Soc. 287 (1985), 239–251.
[22]–, Perturbed optimal control problems.IEEE Trans. Autom. Control 31 (1986), 535–542. · Zbl 0587.49026 · doi:10.1109/TAC.1986.1104318
[23]–, Hamiltonian analysis of the generalized problem of Bolza.Trans. Am. Math. Soc. 301 (1987), 385–400. · doi:10.1090/S0002-9947-1987-0879580-6
[24]–, Optimization and nonsmooth analysis. Classics in Applied Mathematics, Vol. 5,Society for Industrial and Applied Mathematics, Philadelphia, 1990. (Originally published byWiley Interscience, New York, 1983.)
[25]F. H. Clarke, Methods of dynamic and nonsmooth optimization. CBMS-NSF Regional Conference Series in Applied Mathematics, Vol. 57,Society for Industrial and Applied Mathematics, Philadelphia, 1989.
[26]–, A decoupling principle in the calculus of variations.J. Math. Anal. Appl. 172 (1993), 92–105. · Zbl 0795.49018 · doi:10.1006/jmaa.1993.1009
[27]F. H. Clarke and J.-P. Aubin, Monotone invariant solutions to differential inclusions.J. London Math. Soc. 16 (1977), No. 2, 357–366. · Zbl 0405.34049 · doi:10.1112/jlms/s2-16.2.357
[28]F. H. Clarke and Yu. S. Ledyaev, Mean value inequalities in Hilbert space.Trans. Am. Math. Soc. 344 (1994), 307–324. · Zbl 0803.49018 · doi:10.2307/2154718
[29]F. H. Clarke, Mean value inequalities.Proc. Am. Math. Soc. (in press).
[30]F. H. Clarke and P. D. Loewen, The value function in optimal control: sensitivity, controllability, and time-optimality.SIAM J. Control Optim. 24 (1986), 243–263. · Zbl 0601.49020 · doi:10.1137/0324014
[31]F. H. Clarke and R. B. Vinter, Local optimality conditions and Lipschitzian solutions to the Hamilton-Jacobi equation.SIAM J. Control Optim. 21 (1983), 856–870. · Zbl 0528.49019 · doi:10.1137/0321052
[32]–, The relationship between the maximum principle and dynamic programming.SIAM J. Control Optim. 25 (1987), 1291–1311. · Zbl 0642.49014 · doi:10.1137/0325071
[33]–, Optimal multiprocesses.SIAM J. Control Optim. 27 (1989), 1072–1091. · Zbl 0684.49007 · doi:10.1137/0327057
[34]F. H. Clarke and P. R. Wolenski, The sensitivity of optimal control problems to time delay.SIAM J. Control Optim. 29 (1991), 1176–1214. · Zbl 0769.49022 · doi:10.1137/0329063
[35]F. H. Clarke, Necessary conditions for functional differential inclusions (to appear).
[36]F. H. Clarke, Control of systems to sets and their interiors.J. Optim. Theory Appl. (to appear).
[37]F. H. Clarke, Yu. S. Ledyaev, and R. J. Stern, Fixed points and equilibria in nonconvex sets.Nonlinear Analysis (to appear).
[38]F. H. Clarke, Yu. S. Ledyaev, R. J. Stern, and P. R. Wolenski, Subdifferential and nonlinear analysis (monograph in preparation).
[39]F. H. Clarke, Yu. S. Ledyaev, and A. I. Subbotin, Universal feedback controls (to appear).
[40]F. H. Clarke, Yu. S. Ledyaev, and P. R. Wolenski, Proximal analysis and minimization principles (to appear).
[41]F. H. Clarke, P. D. Loewen, and R. B. Vinter, Differential inclusions with free time.Ann. Inst. H. Poincaré, Anal. Nonlinéaire 5 (1988), 573–593.
[42]F. H. Clarke, R. J. Stern, and P. R. Wolenski, Subgradient criteria for monotonicity, the Lipschitz condition, and convexity.Can. J. Math. 45 (1993), 1167–1183. · Zbl 0810.49016 · doi:10.4153/CJM-1993-065-x
[43]F. H. Clarke, Proximal smoothness and the lower 2 property (to appear).
[44]B. Cornet, Euler characteristics and fixed-point theorems (to appear).
[45]M. G. Crandall, H. Ishii, and P.-L. Lions, User’s guide to viscosity solutions of second-order partial differential equations.Bull. Am. Math. Soc. 27 (1992), 1–67. · Zbl 0755.35015 · doi:10.1090/S0273-0979-1992-00266-5
[46]M. G. Crandall and P.-L. Lions, Viscosity solutions of Hamilton-Jacobi equations.Trans. Am. Math. Soc. 277 (1983), 1–42. · doi:10.1090/S0002-9947-1983-0690039-8
[47]K. Deimling, Multivalued differential equations.De Gruyter, Berlin, 1992.
[48]M. A. H. Dempster and J. J. Ye, Necessary and sufficient optimality conditions for control of piecewise deterministic Markov processes.Stochast. Stochast. Rep. 40 (1992), 125–145.
[49]A. F. Filippov, Differential equations with discontinuous right-hand sides.Kluwer, 1988.
[50]W. H. Fleming and H. M. Soner Controlled Markov processes and viscosity solutions.Springer-Verlag, New York, 1993.
[51]H. Frankowska, Hamilton-Jacobi equations: viscosity solutions and generalized gradients.J. Math. Anal. Appl. 141 (1989), 21–26. · Zbl 0727.35028 · doi:10.1016/0022-247X(89)90203-5
[52]–, Lower semicontinuous solutions of the Hamilton-Jacobi equation.SIAM J. Control Optim. 31 (1993), 257–272. · Zbl 0796.49024 · doi:10.1137/0331016
[53]H. G. Guseinov, A. I. Subbotin, and V. N. Ushakov, Derivatives for multivalued mappings with applications to game-theoretical problems of control.Probl. Control. Inform. Theory 14 (1985), 155–167.
[54]Kh. Guseinov and V. N. Ushakov, Strongly and weakly invariant sets with respect to differential inclusions.Differ. Uravn. 26 (1990), 1888–1894.
[55]G. Haddad, Monotone trajectories of differential inclusions and functional differential inclusions with memory.Israel J. Math. 39 (1981), 83–100. · Zbl 0462.34048 · doi:10.1007/BF02762855
[56]U. G. Haussman, Generalized solutions of the Hamilton-Jacobi equation of stochastic control.SIAM J. Control. Optim. 32 (1994), 728–743. · Zbl 0806.93057 · doi:10.1137/S036301299222785X
[57]D. Havelock, A generalization of the Hamilton-Jacobi equation. Master’s thesis (supervisor F. H. Clarke).University of British Columbia, 1977.
[58]A. D. Ioffe, Proximal analysis and approximate subdifferentials.J. London Math. Soc. 41 (1990), 175–192. · Zbl 0725.46045 · doi:10.1112/jlms/s2-41.1.175
[59]N. N. Krasovskii, Differential games, approximation and formal models.Math. USSR Sbornik 35 (1979), 795–822. · Zbl 0439.90114 · doi:10.1070/SM1979v035n06ABEH001625
[60]–, The control of dynamic systems. (Russian)Nauka, Moscow, 1986.
[61]N. N. Krasovskii and A. I. Subbotin, Positional differential games. (Russian)Nauka, Moscow, 1974. (French translation: Jeux Différentiels.Editions MIR, Moscow, 1979. Revised English translation: Game-theoretical control problems.Springer-Verlag, New York, 1988.)
[62]V. F. Krotov, Global methods in optimal control theory. In Advances in nonlinear dynamics and control: a report from Russia, pp. 76–121, vol. 17,Birkhauser, Boston, 1993.
[63]P. D. Loewen, Parameter sensitivity in stochastic optimal control.Stochastics 22 (1987), 1–40.
[64]–, Optimal control via nonsmooth analysis.CRM Proceedings and Lecture Notes, Vol. 2,American Mathematical Society, Providence, 1993.
[65]P. D. Loewen and R. T. Rockafellar, The adjoint arc in nonsmooth optimization.Trans. Am. Math. Soc.,325 (1991), 39–72. · Zbl 0734.49009 · doi:10.2307/2001658
[66]–, Optimal control of unbounded differential inclusions.SIAM J. Control Optim. 32 (1994), 442–470. · Zbl 0823.49016 · doi:10.1137/S0363012991217494
[67]J. Mawhin and M. Willem, Critical point theory and Hamiltonian systems.Springer-Verlag, New York, 1989.
[68]B. Mordukhovich, Metric approximations and necessary conditions for general classes of nonsmooth extremal problems. (Russian)Dokl. Akad. Nauk SSSR 254 (1980), 1072–1076.
[69]–, Lipschitzian stability of constraint systems and generalized equations.Nonlinear Anal. 22 (1994), 173–206. · Zbl 0805.93044 · doi:10.1016/0362-546X(94)90033-7
[70]D. Offin, A Hamilton-Jacobi approach to the differential inclusion problem. Master’s thesis (supervisor F. H. Clarke),University of British Columbia, 1979.
[71]R. T. Rockafellar, Extensions of subgradient calculus with applications to optimization.Nonlinear Anal. 9 (1985), 665–698. · Zbl 0593.49013 · doi:10.1016/0362-546X(85)90012-4
[72]–, Dualization of subgradient conditions for optimality.Nonlinear Anal. 20 (1993), 627–646. · Zbl 0786.49012 · doi:10.1016/0362-546X(93)90024-M
[73]J. D. L. Rowland and R. B. Vinter, Construction of optimal feedback controls.Syst. Control Lett. 16 (1991), 357–367. · Zbl 0736.49020 · doi:10.1016/0167-6911(91)90057-L
[74]O. Roxin, Stability in general control systems.J. Differ. Equ. 1 (1965), 115–150. · Zbl 0143.32302 · doi:10.1016/0022-0396(65)90015-X
[75]D. Shevitz and B. Paden, Lyapounov stability theory of nonsmooth systems.IEEE Trans. Autom. Control 39 (1994), 1910–1913. · Zbl 0814.93049 · doi:10.1109/9.317122
[76]A. I. Subbotin, A generalization of the basic equation of the theory of differential games.Sov. Math. Dokl. 22 (1980), 358–362.
[77]–, Generalization of the main equation of differential game theory.J. Optim. Theory Appl. 43 (1984), 103–133. · Zbl 0517.90100 · doi:10.1007/BF00934749
[78]–, On a property of the subdifferential. (Russian)Mat. Sbornik 182 (1991), 1315–1330. (English translation:Math. USSR Sbornik 74 (1993), 63–78.)
[79]–, Minimax inequalities and Hamilton-Jacobi equations. (Russian)Nauka, Moscow, 1991. (English translation to appear).
[80]A. I. Subbotin, Continuous and discontinuous solutions of boundary-value problems for first-order partial differential equations. (Russian)Dokl. Ross. A.N. 323 (1992).
[81]A. I. Subbotin, Viable characteristics of Hamilton-Jacobi equations (to appear).
[82]N. N. Subbotina, The maximum principle and the superdifferential of the value function.Probl. Control Inform. Theory 18 (1989), 151–160.
[83]R. B. Vinter, New results on the relationship between dynamic programming and the maximum principle.Math. Control Signals Syst. 1 (1988), 97–105. · Zbl 0656.49008 · doi:10.1007/BF02551239
[84]R. B. Vinter, Uniqueness of solutions to the Hamilton-Jacobi equation: a system theoretic proof.Syst. Control Lett. (to appear).
[85]–, Convex duality and nonlinear optimal control.SIAM J. Control Optim. 31 (1993), 518–538. · Zbl 0781.49012 · doi:10.1137/0331024
[86]R. Yue, On the properties of Bellman’s function in time optimal control problems (to appear).
[87]V. M. Zeidan, Sufficiency conditions with minimal regularity assumptions.Appl. Math. Optim. 20 (1989), 19–31. · Zbl 0681.49021 · doi:10.1007/BF01447643